MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 5484902
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with l2 burst fracture, and underwent spinal fusion at two levels above and two levels below l2.Intra-op, while turning the sequential reducer on the left side of l3 to push the rod down, the extender disconnected from the reported sequential reducer and the rod could not be placed.While checking, it was found that at the stage of connecting the sequential reducer and extender, the attach button of the sequential reducer was not opened completely.It was in a state that the sequential reducer and extender were not locked securely.Although the sequential reducer was replaced with another one, the extender and the new sequential reducer disconnected again.It was then thought that the sequential reducer was not responsible for the reported event.The pedicle screw was loosened slightly and the bending of the rod was checked, but no change about the situation occurred.Finally, the extender at left side of l3 was removed, the rod was placed with an offset counter torque and the set screw was inserted.There was a delay of less than 60 minutes in the overall procedure time as a result of this event, but no patient complications were reported.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10287272
Report Number1030489-2020-00924
Device Sequence Number1073709
Product Code NKB
UDI-Device Identifier00643169177024
UDI-Public00643169177024
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5484902
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR